Thunderstorm Wind, Greene
- When
- September 27, 2:30 PM EST
- Where
- Greene County, Jearoldstown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $9,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.367, -82.700
A few trees were reported down in Jearoldstown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down in Jearoldstown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 27, 2:03 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 303 PM EDT SAT SEP 27 2003 THE FOLLOWING ARE THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT FIRST. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 303 PM EDT SAT SEP 27 2003 SOLID LINE OF SHOWERS/THUNDERSTORMS CURRENTLY IN THE HEART OF THE FORECAST AREA AS COLD FRONT CONTINUES TO PUSH EAST. A FEW REPORTS OF GUSTY WINDS AND NEARLY CONTINUOUS LIGHTNING...PLUS PEA SIZE HAIL. THE FORECAST CHALLENGE WAS TO SMOOTHLY TIME THE PASSAGE OF THIS CONVECTIVE PCPN IN THE GRIDS FOR TONIGHT...AND BASED FORECAST ON WHERE BRUNT OF SHOWERS/STORMS SHOULD BE BY 22Z IN THE GRIDS. TRIED TO NOT CARRY ANY RAIN CHANCES BEYOND THIS EVENING...EXCEPT FOR NE CORNER. REALLY NO BIG CHANGES MADE BEYOND TONIGHT...WITH STILL MUCH COOLER AIR EXPECTED FOR SUNDAY INTO EARLY NEXT WEEK. SOME QUESTION AS TO HOW MUCH CLOUDINESS EXTENDS SOUTH INTO SW VA AND NE TN...BUT EXPECT AT LEAST LINGERING HIGH RH IN THE LOW LEVELS FOR THOSE AREAS. RUNNING A BIT BEHIND DUE TO CURRENT WEATHER...SO WILL END WITH PRELIMINARY TEMPS AND POPS BELOW: FCSTID = 99 CHA 55 73 45 69 / 30 10 10 0 TYS 54 69 43 65 / 40 10 10 0 TRI 52 67 40 62 / 50 10 10 0 OQT 52 68 42 64 / 30 10 10 0 .MRX... NC...NONE. TN...NONE. VA...NONE. TG ********************************************************************* MORNING FORECAST DISCUSSION (UPDATE) 1005 AM EDT SAT SEP 27 2003 SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE COLD FRONT HAVE BEEN WEAKENING OVERALL...BUT MORE SHOWERS AND STORMS ARE ALREADY RE-DEVELOPING ACROSS NORTHERN PARTS OF THE CUMBERLAND PLATEAU ALONG OR VERY NEAR THE COLD FRONT. LATEST SHORT RANGE MODELS STILL ADVERTISE SOME MODERATE TO STRONG UPPER LEVEL DIVERGENCE LASTING WELL INTO THE AFTERNOON HOURS. THUS...I SEE NO REASON TO LOWER OUR RAIN CHANCES FROM THE CURRENT 60-70% RANGE (LIKELY). TIMING OF SHOWERS/STORMS ENDING THIS EVENING ALSO LOOKS ON TRACK. AS FAR AS SEVERE THREAT IS CONCERNED...MODERATE INSTABILITY IN ADVANCE OF COLD FRONT (MODIFIED 12Z BNA SOUNDING HAD CAPE BETWEEN 1500 AND 2000 J/KG) AND FAVORABLE WET BULB ZERO HEIGHT. HOWEVER... WIND PROFILE LOOKS UNIDIRECTIONAL AND THE LOW LEVEL JET IS ONLY AROUND 25 KNOTS. THUS...DONT FORESEE AN ACTIVE AFTERNOON FOR SEVERE WEATHER...POSSIBLY ISOLATED STRONG TO SEVERE STORMS. I WILL UPDATE BY AROUND 11 AM EDT TO REMOVE THE MAINLY THIS AFTERNOON WORDING...AND COMPARE AGAINST LATEST RADAR TRENDS. TG ********************************************************************* EARLY MORNING FORECAST DISCUSSION 310 AM EDT SAT SEP 27 2003 TODAY AND TONIGHT...CURRENT SURFACE ANALYSIS SHOWS A STRONG COLD FRONT ACROSS THE OHIO VALLEY STRETCHING SOUTHWEST INTO THE LOWER MS VALLEY...WITH A LINE OF STRONG TO SEVERE TSTORMS OCCURRING ALONG IT. MODELS ARE IN GOOD AGREEMENT WITH THE MOVEMENT OF THIS FRONT INTO THE FORECAST AREA AROUND 18Z THIS AFTERNOON...WITH A PRE-FRONTAL LINE OF SHOWERS AND TSTORMS EXPECTED TO MOVE ONTO THE PLATEAU AROUND 12Z. AS THIS FRONT MOVES THROUGH THE FORECAST AREA THIS AFTERNOON... A DEEPENING UPPER TROUGH WILL CREATE STRONG DIVERGENCE ALOFT ACROSS THE FORECAST AREA. ALTHOUGH INSTABILITY IS EXPECTED TO BE MARGINAL TODAY...THE RESULTING STRONG UPPER-LEVEL FORCING SHOULD CREATE A FEW SEVERE TSTORMS WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL EXPECTED. LONGER TERM...MODELS AND SHORT RANGE ENSEMBLES CONTINUE TO DEPICT HIGHLY AMPLIFIED FLOW WILL PERSIST THROUGH MUCH OF THE UPCOMING WORKWEEK. DEEP TROUGH OVER THE GREAT LAKES WILL RESULT IN RELATIVELY LOW HEIGHTS OVER OUR REGION SUGGESTING BELOW CLIMATOLOGY TEMPS WILL PERSIST. OTHERWISE...GENERALLY TRANQUIL WEATHER IS ANTICIPATED AS WRAP-AROUND MOISTURE AND DYNAMICS STAY GENERALLY WELL NORTH OF OUR FORECAST AREA. GUIDANCE TEMPS ARE IN GOOD AGREEMENT AND APPEAR REASONABLE. STAYED CLOSE TO THOSE NUMBERS FOR THE MOST PART. PRELIMINARY NUMBERS FOLLOW: CHA 79 55 73 45 / 70 40 10 10 TYS 75 54 69 43 / 70 50 10 10 TRI 75 50 66 40 / 60 60 10 10 OQT 75 52 68 42 / 70 40 10 10 DMG/LCM ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 855 PM EDT FRI SEP 26 2003 SHOWERS THAT DEVELOPED LATE THIS AFTERNOON ACROSS THE CUMBERLAND PLATEAU HAD DISSIPATED. CURRENT SURFACE MAP SHOWS DEEP SURFACE LOW PRESSURE OVER LAKE SUPERIOR WITH COLD FRONT EXTENDING SOUTHWEST FROM CHICAGO TO NORTHEASTERN OKLAHOMA. A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDS JUST AHEAD OF THE FRONT. OTHER THUNDERSTORMS ARE DEVELOPING NEAR A WARM FRONT ACROSS NORTHERN INDIANA AND CENTRAL OHIO. WITH SPEED OF THE SYSTEM DO NOT THINK SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FORECAST AREA UNTIL DURING THE DAY SATURDAY...HOWEVER THE AREA AFFECTED FIRST WILL BE THE CUMBERLAND PLATEAU COUNTIES AND EXTREME SOUTHWEST VIRGINIA SO AM HESITANT TO DROP IT ALL TOGETHER. UPDATE TO TAKE OUT EARLY SHOWERS CUMBERLAND PLATEAU OTHERWISE NO OTHER CHANGES. TD *********************************************************************
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-280900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A STRONG COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH THE MAIN THREATS BEING THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Knoxville radar (KMRX), 67 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336833.